Announcement

Collapse
No announcement yet.

Can self-catheterization cause prolonged urethral burning?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • L. Thomas
    replied
    There are posters that have had the problems you have experienced. You might want to search for older post on this topic and see what was suggested for them or maybe try to pm them.

    There are numerous things that can cause the problems you have had. According to Dr. Dell, the lidocanie/heparin instill do help about 80% of the people that try instills, but that still leaves 20% that are not helped. Try not to be discouraged. Most people do find successful treatment for IC.

    Keep us up to date with your treatment. So many people gain knowledge from experiences of others.

    Leave a comment:


  • ICNDonna
    replied
    I think it would be a good idea to be checked to be sure you don't have an infection. And since the catheterization was painful for you, you might want to ask for additional instruction. You may need smaller catheters or just some change in procedure.


    Donna

    Leave a comment:


  • Can self-catheterization cause prolonged urethral burning?

    I learned how to self-cath on Tuesday at Stanford. With the nurse's help, I instilled a cocktail of marcaine, bicarb, heparin and a steroid into my bladder. It was excruciatingly painful to catheterize myself, the kind of pain where you go from calm and determined one second to having tears streaming down your face the next.

    I'm not really sure if the instill helped at all. This was my third kind of instill- I had URacyst instills in April, two elmiron-lidocaine instills in July, and now this one. I have never felt prolonged or major relief from pain, urgency or frequency. THe only thing I've felt is less pain in my bladder for the hour after the instill until I first void.

    Mostly, the urethral pain and irritation that has followed the instills completely negates the somewhat relieved feeling in my bladder.

    BUt this time, for the first time, I have had urethral burning for the rest of the week! This has never been a problem for me before but ever since this last instill, my urethra has just felt worse every day. :-( It never hurt at all before!!!!!! I'm really worried that this is going to be a new problem for me. It feels like burning, it's just awful. I've had IC for 8 months, and the only other time my urethra felt like this was in first weeks when I was suffering and still drinking coffee.

    Has this happened to anyone else?
Working...
X